Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 24, NWS Wichita, KS

April 6, 2006Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 6, 2006, 5:26 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 5:26 PM CDT (22:26 UTC)
Expired
Apr 6, 2006, 6:15 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:30 PM CDTHAIL 0.75Caney, KS
Apr 6, 5:33 PM CDTHAIL 1Caney, KS
Apr 6, 5:35 PM CDTHAIL 1.755 N Caney, KS
Apr 6, 5:55 PM CDTTORNADO6 S Independence, KSTORNADO REPORTED ON THE GROUND.
Apr 6, 6:00 PM CDTTSTM WND DMG1 S Independence, KSDAMAGE TO A BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 062226
TORICT
KSC019-125-062315-
/O.NEW.KICT.TO.W.0024.060406T2226Z-060406T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 615 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HULAH...OR NEAR CANEY...AND MOVING NORTHEAST
  AT 55 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHERRYVALE...DEARING...HAVANA...INDEPENDENCE...LIBERTY...TYRO

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW

LAT...LON 3701 9610 3700 9576 3719 9553 3738 9554
      3737 9584

$$

KETCHAM
6 follow-up statements
000 
WWUS53 KICT 062238
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT THU APR 6 2006

KSC019-125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
CHAUTAUQUA KS-MONTGOMERY KS-
537 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR MONTGOMERY AND SOUTHEASTERN
CHAUTAUQUA COUNTIES UNTIL 615 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CANEY...AND MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE...
  6 MILES NORTHWEST OF DEARING BY  545 PM CDT.
  NEAR INDEPENDENCE BY  555 PM CDT.
  5 MILES NORTHWEST OF LIBERTY BY  600 PM CDT.
  NEAR CHERRYVALE BY  605 PM CDT.

THE TOWNS OF INDEPENDENCE AIRPORT AND BOLTON ARE ALSO IN THE PATH OF
THIS TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING ROTATING WALL CLOUDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3701 9610 3700 9576 3719 9553 3738 9554
      3737 9584

$$

KLEINSASSER
000 
WWUS53 KICT 062244
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT THU APR 6 2006

KSC019-062253-
/O.CAN.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
CHAUTAUQUA KS-
543 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED...

AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
543 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR TYRO...OR NEAR CANEY...AND MOVING NORTHEAST AT
45 MPH. RADAR INDICATED VERY STRONG ROTATION WITH THIS STORM. 

THIS DANGEROUS STORM WILL BE...
  NEAR INDEPENDENCE BY  555 PM CDT.
  NEAR CHERRYVALE BY  605 PM CDT.

THE TOWN OF BOLTON IS ALSO IN THE PATH OF THIS TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING ROTATING WALL CLOUDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND STRAIGHT LINE WINDS.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KLEINSASSER
000 
WWUS53 KICT 062256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU APR 6 2006

KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
555 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...

AT 551 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND THE TORNADO WAS LOCATED 4 MILES SOUTHWEST OF  
INDEPENDENCE...AND MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE...
  NEAR INDEPENDENCE AND CHERRYVALE BY 600 PM CDT.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST 
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KLEINSASSER
000 
WWUS53 KICT 062302
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT THU APR 6 2006

KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
600 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...

AT 556 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST 
SOUTHWEST OF INDEPENDENCE...AND MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL AFFECT LOCATIONS JUST SOUTH AND EAST OF 
INDEPENDENCE. IT WILL ALSO AFFECT CHERRYVALE BY 610 PM CDT.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KLEINSASSER
000 
WWUS53 KICT 062308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT THU APR 6 2006

KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
606 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED 3 MILES SOUTHWEST OF CHERRYVALE...AND MOVING 
NORTHEAST AT 50 MPH. RADAR INDICATED VERY STRONG ROTATION WITH THIS 
STORM.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF MONTGOMERY COUNTY...
INCLUDING THE TOWN OF CHERRYVALE.

SPOTTERS REPORTED A TORNADO ON THE GROUND JUST SOUTHWEST OF 
INDEPENDENCE...BUT HAS SINCE LIFTED. THIS STORM COULD PRODUCE 
ANOTHER TORNADO AT ANY TIME

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KLEINSASSER
000 
WWUS53 KICT 062315
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU APR 6 2006

KSC125-062326-
/O.EXP.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
616 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR MONTGOMERY COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
      3737 9584 3721 9595

$$

KETCHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 2:55 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 6, 2:55 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT THU APR 6 2006

.DISCUSSION...
MAIN FORECAST CONCERNS REMAIN SEVERE WEATHER POTENTIAL THROUGH EARLY
THIS EVENING AND SECONDARILY STRONG WINDS THROUGH THIS EVENING
AND AGAIN FRIDAY.

TONIGHT:
STRONG SHORTWAVE TROF WILL CONTINUE TO LIFT NORTHEASTWARD OUT OF THE
TEXAS PANHANDLE ACROSS EASTERN KANSAS THROUGH THIS EVENING WHILE
TAKING ON A NEGATIVE TILT. LATEST RUNS OF THE MODELS HAVE SLOWED
DOWN THE DRYLINE EASTWARD PROGRESSION SOME. THE DRYLINE SHOULD BE
PUSHING OUT OF THE FLINT HILLS THROUGH SOUTHEASTERN KS EARLY THIS
EVENING. MODERATE-STRONG INSTABILITY AND 70 KTS OF DEEP LAYER SHEAR
WILL EXIST IN THE WARM SECTOR SUPPORTING ORGANIZED SEVERE WEATHER.
SOME LOW-LEVEL BACKING OF WINDS POSSIBLE FROM EASTERN PORTION OF
CENTRAL KS THROUGH SOUTHEAST KS INTO EARLY EVENING, THEREFORE IN
ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...A COUPLE OF STRONG
TORNADOES ARE ALSO POSSIBLE. THIS SEVERE CONVECTION SHOULD PUSH
EASTWARD OUT OF SOUTHEAST KS BY AROUND 03Z. IN
ADDITION...INTENSIFYING LOW PRESSURE NORTH OF HILL CITY WILL TIGHTEN
THE PRESSURE GRADIENT ACROSS OUR FORECAST AREA LEADING TO INTENSE
SFC-800 MB MIXING. WIND ADVISORY CRITERIA LIKELY IN MUCH OF AREA
BEHIND DRYLINE THROUGH ABOUT 03Z...SO EXPANDED WIND ADVISORY TIL
03Z. THE LOW PRESSURE WILL MOVE NORTHEASTWARD INTO SOUTHEAST
NEBRASKA WHILE OCCLUDING BY LATE TONIGHT.

FRIDAY-FRIDAY NIGHT:
AFOREMENTIONED UPPER LOW WILL DRIFT SOUTHEASTWARD OVER EASTERN KS.
MARGINAL ELEVATED INSTABILITY UNDERNEATH THE MID LEVEL COLD POOL IS
PROGGED ALONG WITH DEFORMATION ZONE PRECIPITATION IN OUR AREA.
THEREFORE RAISED PRECIPITATION PROBABILITIES IN OUR AREA. THE GFS
AND NAM SHOW AN INTENSE SURFACE PRESSURE GRADIENT IN ASSOCIATION
WITH THE UPPER LEVEL STORM IN CENTRAL AND SOUTH CENTRAL KS...WITH
VERY STEEP LAPSE RATES FROM THE BOUNDARY LAYER THROUGH 800 MB. THIS
MAY RESULT IN WIND ADVISORY CRITERIA IN MUCH OF CENTRAL AND SOUTH
CENTRAL KS DURING FRIDAY WITH WINDS GRADUALLY DIMINISHING FRIDAY
EVENING. WILL HOLD OFF ISSUING ADVISORY IN 2ND PERIOD FOR NOW GIVEN
CURRENT WATCHES AND ADVISORIES ALREADY IN EFFECT. DECREASING
CLOUDS/DIMINISHING NORTH WINDS FRIDAY NIGHT WILL LEAD TO A
CHILLIER NIGHT WITH LOWS FALLING INTO THE 30S.

SAT-SUN:
BENIGN WEATHER EXPECTED AS OUR AREA WILL BE IN BETWEEN WEATHER
SYSTEMS. SURFACE HIGH PRESSURE MOVING THROUGH EASTERN KS ON
SATURDAY...WILL BE FOLLOWED WITH LEE TROFFING AND A RETURN TO
SOUTHEASTERLY FLOW ON SUNDAY. THIS WILL LEAD TO MODERATING
TEMPERATURES IN THE LATTER HALF OF THE WEEKEND.

MON-THURS:
MEDIUM RANGE MODELS CONSISTENT IN SHOWING ANOTHER STRONG SHORTWAVE
TROF EJECTING OUT OF THE SOUTHWEST ACROSS THE CENTRAL PLAINS TUESDAY
INTO TUESDAY NIGHT. IN THE ABSENCE OF STRONG FORCING...DRYLINE MAY
STAY CAPPED MONDAY WITH ELEVATED MIXED LAYER ADVECTING OVER KS
REGION. HOWEVER...AS SHORTWAVE TROF COMES OUT MONDAY NIGHT THROUGH
TUESDAY EVENING...MID LEVEL COOLING AND STRONG FORCING MAY RESULT IN
THUNDERSTORM DEVELOPMENT DEPENDING ON QUALITY OF LOW-LEVEL MOISTURE
RETURN AHEAD OF THIS FEATURE. THEREFORE CHANCE OF THUNDERSTORMS MON
NIGHT THROUGH TUES NIGHT LOOKS REASONABLE IN GRIDS. BEHIND THIS
FEATURE...SHORTWAVE RIDGING PROGGED OVER KANSAS WED-THURS AS AN
UPPER LOW FORMS OFF THE CALIFORNIA COAST PER GFS/ECMWF.
THEREFORE...KEEPING FORECAST DRY WITH ABOVE NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  61  37  60 /  10  50  30   0
HUTCHINSON      47  56  35  59 /  20  60  20   0
NEWTON          47  60  36  59 /  20  50  20   0
ELDORADO        48  62  37  59 /  20  50  30   0
WINFIELD-KWLD   49  63  37  60 /  10  50  30   0
RUSSELL         45  49  31  59 /  30  60  20   0
GREAT BEND      46  51  32  59 /  20  60  20   0
SALINA          46  55  34  58 /  30  60  20   0
MCPHERSON       47  56  35  58 /  20  60  20   0
COFFEYVILLE     52  73  38  60 /  40  40  40   0
CHANUTE         51  68  37  58 /  50  40  30   0
IOLA            50  67  37  57 /  60  50  30   0
PARSONS-KPPF    52  70  38  59 /  50  40  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM THURSDAY FOR KSZ032-033-047>053-067>072-
082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 6, 3:30 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT THU APR 6 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
330 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AND
THE FLINT HILLS. OTHER SEVERE THUNDERSTORMS WILL MOVE NORTHEAST INTO
SOUTHEASTERN KANSAS FROM OKLAHOMA. THE STORMS SHOULD INCREASE IN
COVERAGE AS THEY MOVE ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS
EARLY THIS EVENING. THERE IS A SIGNIFICANT RISK OF SEVERE WEATHER
FOR AREAS ALONG AND EAST OF A LINE FROM SALINA TO GREATER WICHITA TO
WELLINGTON...WITH VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS OF 70 TO 80 MPH...AND STRONG TORNADOES POSSIBLE.

THE SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A DRY
LINE FRONT...WHICH WILL SWEEP EAST ACROSS THE AREA THIS AFTERNOON
AND EARLY EVENING. THERE IS ALSO A SLIGHT RISK FOR A FEW STRONG OR
SEVERE STORMS BEHIND THE DRY LINE...ACROSS PORTIONS OF CENTRAL
KANSAS...WHERE ELEVATED MOISTURE MAY SUPPORT STORMS UNDER AN AREA OF
UPPER LEVEL LOW PRESSURE. THESE STORMS COULD PRODUCE STRONG WINDS TO
60 MPH AND HAIL UP TO QUARTER SIZE.

EXTREME FIRE DANGER EXISTS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
WHERE BURN BANS ARE IN EFFECT FOR MANY AREAS. THERE IS TO BE NO
OUTDOOR BURNING IN THESE AREAS VERY HIGH FIRE DANGER EXISTS
ACROSS SOUTHEAST KANSAS...WHERE OUTDOOR BURNING SHOULD BE AVOIDED.

A WIND ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING ACROSS THE
ENTIRE AREA. FOR DETAILS...PLEASE REFER TO THE LATEST WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL...SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. IT IS TOO EARLY TO SPECULATE AS TO WHETHER OR NOT
THE THUNDERSTORMS WILL ACHIEVE SEVERITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL CONTINUE TO BE NEEDED LATE THIS AFTERNOON INTO
EARLY THIS EVENING...ESPECIALLY ALONG AND EAST OF A SALINA TO
WICHITA TO WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ES/JMC

In the hours before

Local storm report, Apr 6, 4:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     RAMONA                  38.60N 97.06W
04/06/2006  E60 MPH          MARION             KS   LAW ENFORCEMENT

            ESTIMATED 60 MPH WIND GUSTS ALONG WITH PEA HAIL.

&&

CDB
Local storm report, Apr 6, 4:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             2 N CANEY               37.04N 95.93W
04/06/2006  E0.88 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 6, 4:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     FUNNEL CLOUD     4 NW LONGTON            37.42N 96.13W
04/06/2006                   ELK                KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 6, 4:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FUNNEL CLOUD     FALL RIVER              37.61N 96.03W
04/06/2006                   GREENWOOD          KS   LAW ENFORCEMENT

&&

CWH
Local storm report, Apr 6, 5:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             ELGIN                   37.00N 96.28W
04/06/2006  E1.00 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

&&

CWH
Local storm report, Apr 6, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     FUNNEL CLOUD     6 W FREDONIA            37.53N 95.93W
04/06/2006                   WILSON             KS   EMERGENCY MNGR

            STORM IS PRODUCING INTERMITTENT FUNNEL CLOUDS.

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:18 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more24 hr
Apr 6, 1:18 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
Apr 6, 2:12 PM CDTSevere Thunderstorm WarningICTRice18 min
Apr 6, 2:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline38 min
Apr 6, 2:54 PM CDTSevere Thunderstorm WarningICTLincoln26 min
Apr 6, 3:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Apr 6, 3:46 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley59 min
Apr 6, 4:15 PM CDTSevere Thunderstorm WarningICTElk45 min
Apr 6, 4:28 PM CDTTornado WarningICTElk32 min
Apr 6, 4:35 PM CDTSevere Thunderstorm WarningICTButler, Chase55 min
Apr 6, 4:46 PM CDTSevere Thunderstorm WarningICTMontgomery59 min
Apr 6, 4:59 PM CDTTornado WarningICTElk, Greenwood, Wilson, Woodson30 min
Apr 6, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua67 min
Apr 6, 6:07 PM CDTTornado WarningICTLabette, Neosho38 min
Apr 6, 6:57 PM CDTTornado WarningICTLabette33 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.